Drought, Choctaw
- When
- April 1, 12:00 AM CST to April 22, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Several rainfall events during April 2013, combined with rainfall from previous months, helped to alleviate short-term drought conditions across much of eastern Oklahoma. Rainfall that fell during the month ranged from about 3 inches to as much as 10 inches across portions of the region.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several rainfall events during April 2013, combined with rainfall from previous months, helped to alleviate short-term drought conditions across much of eastern Oklahoma. Rainfall that fell during the month ranged from about 3 inches to as much as 10 inches across portions of the region. The lightest amounts generally occurred across far northeastern Oklahoma while the heaviest fell across east-central and southeast Oklahoma. As a result of this month's rainfall, drought conditions had improved from extreme (D3) to severe (D2) across Washington, Nowata, Craig, Pawnee, Tulsa, Rogers, and Creek Counties. Portions of Osage County remained in extreme drought (D3) during the month. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 10:51 PM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT SUN MAR 31 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA/FAR NORTHWEST ARKANSAS MONDAY MORNING. SOME LIGHT OVERRUNNING PRECIPITATION WILL BE POSSIBLE INTO THE AFTERNOON HOURS...WITH THE POTENTIAL FOR MVFR CEILINGS MONDAY EVENING...PRIMARILY IN THE BVO AREA. && .PREV DISCUSSION... /ISSUED 927 PM CDT SUN MAR 31 2013/ DISCUSSION... CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR IDEAL RADIATIONAL COOLING OVERNIGHT. CURRENT TEMP AND DEWPOINT TRENDS INDICATE ADVERTISED OVERNIGHT LOWS ARE ON TRACK. FRONT TO MOVE THROUGH THE AREA TOMORROW...WHICH WILL MARK THE BEGINNING OF SEVERAL DAYS OF BELOW NORMAL TEMPERATURES AND HIGH CHANCES FOR RAIN ACROSS ALL OF THE FORECAST AREA IN THE TUE-THU PERIOD. NO UPDATE PLANNED AT THIS TIME. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT SUN MAR 31 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 439 PM CDT SUN MAR 31 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...HIGH WIND POTENTIAL. TUESDAY...HEAVY RAIN POTENTIAL. WEDNESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A MUCH STRONGER COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY... AND WILL MARK THE BEGINNING OF SEVERAL DAYS WITH BELOW NORMAL TEMPERATURES AND HIGH CHANCES FOR RAIN ACROSS ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. COOL AND WET...WITH PERIODS OF RAIN ARE ANTICIPATED TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL LOW APPROACHES THE REGION. THIS SYSTEM WILL EVENTUALLY MOVE EAST OF THE AREA LATER IN THE WEEK...WITH MORE SEASONAL WEATHER EXPECTED AT THAT TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TORNADO 3 SSW SALLISAW 35.42N 94.81W
03/30/2013 SEQUOYAH OK NWS STORM SURVEY
A BRIEF TORNADO DESTROYED SEVERAL WOOD FRAMED BARNS AND
OUTBUILDINGS...DAMAGED A PERMANENT HOME...BLEW DOWN POWER
POLES...AND SNAPPED LARGE TREE LIMBS.
&&
EJCPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL OWASSO 36.27N 95.85W
03/30/2013 E0.75 INCH TULSA OK PUBLIC
0725 PM HAIL 1 NE OWASSO 36.28N 95.84W
03/30/2013 E1.00 INCH TULSA OK PUBLIC
0730 PM HAIL OWASSO 36.27N 95.85W
03/30/2013 E1.00 INCH TULSA OK PUBLIC
0735 PM HAIL CATOOSA 36.19N 95.75W
03/30/2013 E0.25 INCH ROGERS OK EMERGENCY MNGR
DURATION ABOUT 2 MINUTES.
0745 PM HAIL 4 SW BEARDEN 35.31N 96.44W
03/30/2013 E1.00 INCH OKFUSKEE OK PUBLIC
0746 PM HAIL 8 NNE ONETA 36.13N 95.65W
03/30/2013 E1.00 INCH WAGONER OK PUBLIC
0753 PM HAIL 3 SE CATOOSA 36.16N 95.71W
03/30/2013 E0.88 INCH WAGONER OK EMERGENCY MNGR
ON HIGHWAY 412.
0800 PM HAIL HENRYETTA 35.44N 95.98W
03/30/2013 E0.88 INCH OKMULGEE OK PUBLIC
0840 PM HAIL 4 E TALALA 36.53N 95.63W
03/30/2013 E0.88 INCH ROGERS OK TRAINED SPOTTER
FELL FOR ABOUT 7 MINUTES.
0845 PM HAIL CHELSEA 36.54N 95.43W
03/30/2013 M1.75 INCH ROGERS OK NWS EMPLOYEE
0858 PM HAIL WAGONER 35.96N 95.37W
03/30/2013 E1.00 INCH WAGONER OK EMERGENCY MNGR
0905 PM HAIL 4 NW VINITA 36.68N 95.20W
03/30/2013 E1.00 INCH CRAIG OK PUBLIC
0920 PM HAIL 2 E TULLAHASSEE 35.83N 95.40W
03/30/2013 E1.00 INCH WAGONER OK AMATEUR RADIO
NEAR HWY 69 AND HWY 51B.
0930 PM HAIL 2 NE AFTON 36.71N 94.94W
03/30/2013 E1.00 INCH OTTAWA OK PUBLIC
0936 PM HAIL MUSKOGEE 35.75N 95.37W
03/30/2013 E2.50 INCH MUSKOGEE OK TRAINED SPOTTER
TENNIS BALL SIZED HAIL NEAR THE OG AND E PLANT IN
MUSKOGEE.
0939 PM HAIL PRYOR 36.31N 95.32W
03/30/2013 E0.88 INCH MAYES OK AMATEUR RADIO
NICKEL HAIL IN PRYOR.
0945 PM HAIL FORT GIBSON 35.80N 95.25W
03/30/2013 E1.00 INCH MUSKOGEE OK PUBLIC
HAIL COVERING THE GROUND.
0946 PM HAIL 3 SE PRYOR 36.28N 95.28W
03/30/2013 E0.75 INCH MAYES OK PUBLIC
0955 PM HAIL MAYSVILLE 36.40N 94.60W
03/30/2013 E0.75 INCH BENTON AR EMERGENCY MNGR
1000 PM HAIL 1 W WYANDOTTE 36.79N 94.74W
03/30/2013 E0.88 INCH OTTAWA OK EMERGENCY MNGR
1009 PM HAIL 9 N ASHLAND 34.90N 96.07W
03/30/2013 E1.00 INCH PITTSBURG OK PUBLIC
1011 PM HAIL 2 SE LOCUST GROVE 36.18N 95.14W
03/30/2013 E1.00 INCH MAYES OK EMERGENCY MNGR
MOSTLY NICKEL SIZE HAIL
1034 PM HAIL BELLA VISTA 36.43N 94.23W
03/30/2013 E0.88 INCH BENTON AR PUBLIC
DIME TO NICKEL HAIL IN BELLA VISTA.
1041 PM HAIL MARBLE 36.14N 93.59W
03/30/2013 E1.25 INCH MADISON AR PUBLIC
LARGEST HAIL STONES WERE OBLONG IN SHAPE
1045 PM HAIL ASHLAND 34.77N 96.07W
03/30/2013 E1.75 INCH PITTSBURG OK PUBLIC
AT HARPER VALLEY ROAD.
1114 PM HAIL SALLISAW 35.46N 94.79W
03/30/2013 E1.00 INCH SEQUOYAH OK PUBLIC
MOSTLY DIME TO NICKEL SIZE HAIL
1118 PM HAIL SALLISAW 35.46N 94.79W
03/30/2013 E1.75 INCH SEQUOYAH OK PUBLIC
1119 PM HAIL 2 N BOX 35.61N 94.98W
03/30/2013 E1.00 INCH SEQUOYAH OK PUBLIC
1120 PM TSTM WND DMG 3 SSW SALLISAW 35.42N 94.81W
03/30/2013 SEQUOYAH OK EMERGENCY MNGR
ROOF DAMAGE TO A HOME
1120 PM TORNADO 3 SSW SALLISAW 35.42N 94.81W
03/30/2013 SEQUOYAH OK NWS STORM SURVEY
A BRIEF TORNADO DESTROYED SEVERAL WOOD FRAMED BARNS AND
OUTBUILDINGS...DAMAGED A PERMANENT HOME...BLEW DOWN POWER
POLES...AND SNAPPED LARGE TREE LIMBS.
1130 PM HAIL SALLISAW 35.46N 94.79W
03/30/2013 E0.88 INCH SEQUOYAH OK AMATEUR RADIO
1146 PM HAIL 3 W SALLISAW 35.46N 94.84W
03/30/2013 E1.00 INCH SEQUOYAH OK BROADCAST MEDIA
ON HWY 40, 3 MILES WEST OF HWY 59.
1153 PM HAIL 1 WSW SALLISAW 35.45N 94.80W
03/30/2013 E1.00 INCH SEQUOYAH OK PUBLIC
1222 AM HAIL SPIRO 35.24N 94.62W
03/31/2013 E1.00 INCH LE FLORE OK LAW ENFORCEMENT
1241 AM HAIL CAMERON 35.13N 94.53W
03/31/2013 E0.88 INCH LE FLORE OK EMERGENCY MNGR
0734 AM TSTM WND DMG GRANT 33.94N 95.51W
03/31/2013 CHOCTAW OK LAW ENFORCEMENT
SEVERAL TREES DOWNED
&&
RBDThe national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442427, 442428, 442429, 442430, 442431, 442432, 442433, 442434, 442435, 442436, 442437, 442438, 442439, 442440, 442441, 442442, 442443.